Alert archive / Mississippi / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 50, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at Apr 1, 2000, 11:15 PM CST for Monroe County, Mississippi. It was in force for 35 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Apr 1, 2000, 11:15 PM CST (05:15 UTC)
- Expired
- Apr 1, 2000, 11:50 PM CST
- In force
- 35 min
- Issued by
- NWS Memphis, TN
- Area
- Whole counties
County Monroe County, MS
The radar
The Columbus AFB radar (KGWX), 14 km from the middle of the area, began a volume at 05:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 1, 11:25 PM CST | Thunderstorm Wind | Bigbee, MS | Several trees were blown down between Bigbee and Becker. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 5.3 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 49 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 852 m above ground
- 0-6 km bulk shear
- 59 kt
- 0-1 km storm-relative helicity
- 88 m²/s²
- 0-3 km storm-relative helicity
- 53 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KMEG 020515 SVRMEM MSC095-020550- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MEMPHIS TN 1115 PM CST SAT APR 1 2000 THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... MONROE COUNTY IN NORTHEASTERN MISSISSIPPI * UNTIL 1150 PM CST * AT 1113 PM CST... DOPPLER RADAR INDICATED AND SPOTTERS REPORTED A LINE OF SEVERE THUNDERSTORMS WITH LARGE HAIL AND DAMAGING WINDS FROM OKOLONA TO TREBLOC MOVING EAST AT 40 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... NEW WREN BY 1125 PM CST AMORY BY 1125 PM CST SMITHVILLE BY 1130 PM CST .IF YOU ARE CAUGHT OUTSIDE...SEEK REFUGE FROM THE WEATHbER IN A STRONG BUILDING. DAMAGING WIND...LARGE HAIL...VERY HEAVY RAIN... AND DEADLY LIGHTNING ARE ALL POSSIBLE IN SEVERE THUNDERSTORMS. STAY INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. & N
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 1, 9:50 PM CST, 1 hour 25 minutes earlier.
Area forecast discussion, Apr 1, 9:50 PM CST, 1 hour 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 950 PM CST SAT APR 1 2000 CURRENT WSR-88D INDICATES MODERATE TO HEAVY RAIN OVER THE SE THREE FOURTHS OF OUR CWFA. LIGHTER RAIN WAS OCCURRING NW OF KJBR. CURRENT FCST WITH 100 POPS LOOKS GOOD FOR TNT. THE BEST CONVECTION WAS OVER NRN MS AND THIS TREND SHOULD CONTINUE OVER THE NEXT SEVERAL HOURS. SPC SLIGHT RISK AREA EXTENDED NWD TO THE TN/MS BORDER WITH A POSSIBILITY OF LARGE HAIL. SO FAR...VILS HAVE BEEN LOW BUT WILL CONTINUE TO MONITOR STORMS ENTERING OUR SRN COUNTIES. THE MAIN FOCUS THIS EVENING HAS BEEN THE HEAVY RAIN...ESPECIALLY OVER NRN MS. RADAR ESTIMATES WERE IN THE 1 TO 2 INCH RANGE SE OF KOUX. PLAN TO HOLD OFF ON A FLASH FLOOD WATCH AT THIS TIME...AND WILL LET THE MIDNIGHT SHIFT DECIDE ON THAT ISSUE. CURRENT FORECAST ON TRACK...SO NO UPDATES NEEDED AT THIS TIME. COORDINATED WITH OHX. .MEM...NONE. 012
In the hours before
Special weather statement, Apr 1, 7:45 PM CST, 3 hours 30 minutes before
ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017- 020>024-TNZ001>004-019>021-048>055-088>092-020400- SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 745 PM CST SAT APR 1 2000 THIS SEVERE WEATHER OUTLOOK COVERS THE COUNTY WARNING AREA OF THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MEMPHIS TENNESSEE... INCLUDING WEST TENNESSEE...NORTH MISSISSIPPI...EAST ARKANSAS...AND THE MISSOURI BOOTHEEL. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TONIGHT FOR NORTH MISSISSIPPI AND A PORTION OF EAST ARKANSAS SOUTH OF INTERSTATE 40. THIS INCLUDES THE CITIES OF HELENA...CLARKSDALE...OXFORD AND TUPELO. EARLY THIS EVENING...A CLUSTER OF EMBEDDED THUNDERSTORMS WERE OCCURRING OVER SOUTHERN ARKANSAS INTO NORTHERN AND CENTRAL MISSISSIPPI. THESE STORMS ARE EXPECTED TO WEAKEN AS THEY MOVE INTO NORTHEAST ARKANSAS AND WEST TENNESSEE TONIGHT. HOWEVER...AN ISOLATED STORM MAY BECOME SEVERE OVER NORTH MISSISSIPPI AND EAST CENTRAL ARKANSAS THIS EVENING. THE MAIN SEVERE WEATHER THREAT WILL BE LARGE HAIL. THE MOST LIKELY TIME FOR SEVERE WEATHER WILL BE THIS EVENING. STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL SHOULD BE PREPARED FOR POSSIBLE ACTIVATION TONIGHT. MONITOR NOAA WEATHER RADIO...COMMERCIAL RADIO...TELEVISION...AND CABLE TELEVISION FOR THE LATEST FORECASTS AND INFORMATION. 012
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 1, 10:33 PM CST | Tornado Warning | MEG | Calhoun | 32 min |
| Apr 1, 11:04 PM CST | Severe Thunderstorm Warning | MEG | Chickasaw | 31 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.